Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 252, NWS Blacksburg, VA

August 4, 2010Alleghany County, Ashe County, Wilkes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 4, 2010, 6:47 PM EDT for Alleghany County, Ashe County, Wilkes County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2010, 6:47 PM EDT (22:47 UTC)
Expired
Aug 4, 2010, 7:20 PM EDT
In force
33 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Alleghany County, NC, Ashe County, NC, Wilkes County, NC

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2039 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS51 KRNK 042247
SVRRNK
NCC005-009-193-042345-
/O.NEW.KRNK.SV.W.0252.100804T2247Z-100804T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT WED AUG 4 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
  SOUTHWESTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
  EASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 745 PM EDT.

* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAUREL SPRINGS...AND MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAUREL SPRINGS...
  DOUGHTON PARK...
  ABSHERS...
  DOCKERY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST
VIRGINIA.

&&

LAT...LON 3635 8095 3624 8111 3644 8135 3653 8126
TIME...MOT...LOC 2247Z 310DEG 12KT 3644 8124

$$

RCS
1 follow-up statement
871 
WWUS51 KRNK 042320
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 PM EDT WED AUG 4 2010

NCC005-009-193-042330-
/O.CAN.KRNK.SV.W.0252.000000T0000Z-100804T2345Z/
WILKES NC-ALLEGHANY NC-ASHE NC-
720 PM EDT WED AUG 4 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ASHE...SOUTHWESTERN
ALLEGHANY AND NORTHERN WILKES COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE 
WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST
VIRGINIA.

LAT...LON 3635 8095 3624 8111 3644 8135 3653 8126
TIME...MOT...LOC 2320Z 310DEG 12KT 3637 8114

$$

RCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:48 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 4, 3:48 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT WED AUG 4 2010

.SYNOPSIS...
A LEE TROUGH WILL COMBINE WITH WEAK UPPER LEVEL DISTURBANCES
TONIGHT AND TOMORROW...BEFORE A DWINDLING COLD FRONT NEARS THE
APPALACHIANS TOMORROW NIGHT. A WEDGE OF HIGH PRESSURE WILL SETTLE
ALONG THE NEW ENGLAND AND MIDDLE ATLANTIC COASTS THIS WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
MCS ACROSS OHIO THIS AFTERNOON WILL MOVE E-SE THIS AFTERNOON INTO
TONIGHT. THE SOUTHERN EDGE OF THIS CONVECTION MAY CLIP NORTHWEST
PORTIONS OF OUR CWA THIS EVENING INTO TONIGHT. MEANWHILE...THE
COMBINATION OF A VERY MOIST UNSTABLE AIRMASS WITH LOW LEVEL
BOUNDARIES WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. SOME OF THE THUNDERSTORMS
COULD BE SEVERE WITH HEAVY RAINS...HAIL AND GUSTY WINDS. FLASH FLOOD
POTENTIAL REMAINS ISOLATED BUT CANNOT RULE IT OUT DUE TO HIGH PWATS
AROUND 2 INCHES...WITH ANY SLOW MOVING STORMS. AFTERNOON CONVECTION
SHOULD DIMINISH WITH THE LOSS OF HEATING THIS EVENING INTO
TONIGHT...AND CONVECTION ASSOCIATED MCS WILL END AFTER PASSAGE.
WITH AN APPROACHING COLD FRONT AND NORTHWEST FLOW ALOFT...WILL HAVE
TO MONITOR CONVECTION UPSTREAM FOR POSSIBLE ARRIVAL IN CWA TONIGHT
INTO THURSDAY MORNING. WENT WITH ADJMET FOR LOWS TONIGHT WITH
READINGS FROM THE UPPER 60S TO THE LOWER 70S.

MODELS SHOW WIDESPREAD LIFT AND A THREAT OF HEAVY RAIN ON THURSDAY
ALONG AND AHEAD OF THE APPROACHING COLD FRONT. SHOULD BE ENOUGH
HEATING TO DESTABILIZE THE AIR MASS FOR THUNDERSTORM DEVELOPMENT.
WENT CLOSER TO MET GUIDANCE EXPECTING AFTERNOON CUMULUS AND
THUNDERSTORMS WILL SLOW DOWN HEATING BY LATE IN THE DAY. THE
COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES NEAR
HEAT ADVISORY LEVEL FOR THURSDAY AFTERNOON IN A FEW LOCATION.
HOWEVER...SO NOT LAST THE 3 OR MORE HOURS NEEDED FOR CRITERIA. WILL
MENTION SLIGHT RISK OF SEVERE THUNDERSTORMS AND HEAT IN HWO.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
COLD FRONT ALOFT IS GOING TO HAVE A DIFFICULT TIME CROSSING THE
VA/NC BORDER. TROPICAL AIRMASS AHEAD OF IT...ALONG WITH ITS SLOW
MOVEMENT AND WEAK MBE VELOCITIES...SUGGEST A FLASH FLOOD THREAT
WITH BACKBUILDING/TRAINING STORMS SW VA/NW NC. CONTINUED THE HVY
RAINFALL MENTION BUT INCREASED QPF GRIDS BETTER REFLECTING THIS.
EXTENDED POPS DEEPER INTO THURSDAY NIGHT WITH DISTURBANCES EJECTED
ENE OUT OF THE TENNESSEE VALLEY ALONG WHAT EVER BOUNDARY IS LEFT.
ALTHOUGH SOME DRIER AIR CUTS INTO SE WEST VA IN THE FORM OF LOWER
60S/UPPER 50S DEWPOINTS...FRONT IS CLOSE ENOUGH TO KEEP SLT CHC
POPS THROUGH THE NEW RIVER VALLEY ON FRIDAY. LAST JET STREAK
ENTERING THE SE CANADIAN TROUGH ACROSS THE GREAT LAKES SHOVES THE
BOUNDARY INTO NORTH CAROLINA. MAX T IS TRICKY ON FRIDAY WITH CLDS
KEEPING TEMPS BLO GUIDANCE IN THE WEST...BUT DOWNSLOPING KEEPING
MAX T ABV GUIDANCE POSSIBLY IN THE EAST. QUESTION GOING INTO THE
END OF THE WEEK BECOMES ARE WE IN STORE FOR ANOTHER WEEKEND WEDGE?
DEVELOPING REX BLOCK AT H5 ACROSS EASTERN CANADA IS A FAVORABLE
PATTERN FOR BROAD SURFACE HIGH PRESSURE TO WEDGE DOWN THE EAST
COAST. FIGURING THAT RESIDUAL MOISTURE WILL BE LEFT IN THE PROFILE
FROM AN UNCLEAN FRONTAL PASSAGE SUCH THAT ANY UPSLOPE FLOW WILL
PRODUCE LOW CLOUDS EFFICIENTLY. UNLIKE LAST WEEKENDS WEDGE...THERE
WILL NOT BE ANY SURFACE LOW PRESSURE APPROACHING FROM THE TN
VALLEY. THUS...RECORD COOL MAXIMUM TEMPS SHOULD NOT
OCCUR....HOWEVER THIS PATTERN NECESSITATES FORECASTING MAX TEMPS
BLO GUIDANCE AT LEAST BY A FEW DEGREES...AND ADDING CLDS TO THE
INHERITED FORECAST. A STRONGER...DRIER FRONTAL PASSAGE MAY PREVENT
THIS SCENARIO FROM OCCURRING.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
POSSIBLE WEDGE AND EASTERLY FLOW LOOK STRONGEST ON SUNDAY...AND
THERE IS A LARGE BUST POTENTIAL FOR THIS WEEKENDS TEMPERATURE
FORECAST. MOIST LLVLS AND UPSLOPE FLOW ARE WORTHY OF AT LEAST CHC
POPS ACROSS EXTREME SW VA AND NW NC UP AGAINST THE BLUE RIDGE. FOR
NOW...PLAYED TEMPERATURES IN THE MIDDLE OF THE HIGHEST/LOWEST
MEMBERS OF THE ENSEMBLE GUIDANCE. UPPER HIGH OVER THE CENTRAL
CONUS IS ABLE TO SPREAD EAST AGAIN BY NEXT WEEK AS THE EASTERLY
COMPONENT IS ERASED...ALLOWING FOR ANOTHER WARMUP INTO THE
UPPER 80S MOUNTAINS AND MID/UPPER 90S LOWLANDS AT THE END OF THE
LONG TERM. ATTM...ONLY SLT CHC TO CHC POPS WITH UPSLOPE FLOW THIS
WEEKEND...AND THEN PULSE THUNDERSTORMS AHEAD OF THE NEXT COLD
FRONT...WHICH WAS DELAYED PER THE TIMING OF THE ECMWF AS OPPOSED
TO THE OP GFS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WITH SCT MVFR/IFR IN CONVECTION EXPECTED THIS
AFTERNOON INTO TONIGHT. WITH LOW LEVEL BOUNDARIES AND A WARM
UNSTABLE AIRMASS CONVECTION WILL DEVELOP THIS AFTERNOON INTO THIS
EVENING...ESPECIALLY ACROSS THE HIGHER TERRAIN. WITH A NORTHWEST
FLOW ALOFT...CONVECTION MAY ALSO PROPAGATE SOUTHEAST INTO OUR
AREA. SHOULD SEE ACTIVITY WEAKEN AND END LATE THIS EVENING WITH
MAINLY VFR CONDITIONS EXPECTED. COULD SEE SOME MVFR FOG AT DAN/LYH
AROUND 10Z WITH IFR OR LOWER POSSIBLE AT LWB.

THERE WILL BE AN EVEN BETTER CHANCE FOR AFT/EVE THUNDERSTORM
ACTIVITY BY THURSDAY AS A COLD FRONT SLOWLY SINKS SOUTH TOWARD THE
REGION. AT THIS POINT...THE FRONT IS EXPECTED TO PASS THROUGH THE
AREA THURS NIGHT OR FRIDAY MORNING. THERE WILL LIKELY BE
WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE
FRONT AT LEAST IN THE MTNS...BRINGING PERIODS OF SUB-VFR WEATHER.
DRIER CONDITIONS ARE POSSIBLE TOWARDS THE END OF THE WEEK.

&&

.EQUIPMENT...
THERE WAS A POWER OUTAGE AT THE LYH TOWER OVER THE WEEKEND...AND THIS
AFFECTED COMMUNICATIONS FOR THE ASOS. FAA TECHNICIANS ARE WORKING ON
THE PROBLEM AND OBSERVATIONS WERE COMING IN THIS MORNING. THE TICKET
WILL REMAIN OPEN UNTIL OBS CONSISTENTLY COME IN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM
NEAR TERM...KK
SHORT TERM...KM
LONG TERM...KM
AVIATION...KK/WP
EQUIPMENT...KK
Hazardous weather outlook, Aug 4, 6:06 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
606 PM EDT WED AUG 4 2010

VAZ010-011-013-014-017>020-022>024-032>035-043>047-WVZ042>045-052215-
BLAND-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-
GREENBRIER-
606 PM EDT WED AUG 4 2010

...SEVERE THUNDERSTORM WATCH 570 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS AHEAD OF A SLOW MOVING COLD FRONT MAY PRODUCE VERY
HEAVY DOWNPOURS THURSDAY AFTERNOON INTO THURSDAY NIGHT. IN
ADDITION...A FEW OF THE STORMS MAY BE STRONG TO SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

NCZ001>004-018>020-VAZ007-009-012-015-016-052215-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
WYTHE-GRAYSON-CARROLL-
606 PM EDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING INTO
TONIGHT. SOME OF THE STORM COULD CONTAIN HEAVY RAINFALL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS AHEAD OF A SLOW MOVING COLD FRONT MAY PRODUCE VERY
HEAVY DOWNPOURS THURSDAY AFTERNOON INTO THURSDAY NIGHT. IN
ADDITION...A FEW OF THE STORMS MAY BE STRONG TO SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

NCZ005-006-VAZ058-059-052215-
ROCKINGHAM-CASWELL-HALIFAX-CHARLOTTE-
606 PM EDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO
TONIGHT WITH GUSTY WINDS AND HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS AHEAD OF A SLOW MOVING COLD FRONT MAY PRODUCE VERY
HEAVY DOWNPOURS THURSDAY AFTERNOON INTO THURSDAY NIGHT. IN
ADDITION...A FEW OF THE STORMS MAY BE STRONG TO SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS.

ALSO...THE HEAT INDICES THURSDAY AFTERNOON ARE EXPECTED TO RANGE
FROM 100 TO 104 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

RCS

In the hours before

Special weather statement, Aug 4, 5:13 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT WED AUG 4 2010

VAZ007-009-010-012-042215-
BLAND VA-SMYTH VA-TAZEWELL VA-WYTHE VA-
513 PM EDT WED AUG 4 2010

...A STRONG THUNDERSTORM WILL AFFECT BLAND...SMYTH...TAZEWELL AND
WYTHE COUNTIES...

AT 511 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CERES...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MARION WYTHEVILLE AROUND 525 PM...SUITER...
AND CLEAR FORK AROUND 535 PM...RURAL RETREAT AROUND 540 PM...
BASTIAN...AND HICKSVILLE AROUND 545 PM...FAVONIA AROUND 550 PM...
BLAND AND AND CROCKETT AROUND 555 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3726 8147 3718 8097 3684 8109 3693 8160

RB
Special weather statement, Aug 4, 6:26 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT WED AUG 4 2010

VAZ032-033-043-044-042330-
FRANKLIN VA-HENRY VA-PATRICK VA-PITTSYLVANIA VA-
626 PM EDT WED AUG 4 2010

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...HENRY...PATRICK AND
PITTSYLVANIA COUNTIES...

AT 624 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF FERRUM...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR PHILPOTT DAM AROUND 635 PM...BASSETT AROUND
640 PM...OAK LEVEL...AND STANLEYTOWN AROUND 645 PM...SYDNORSVILLE...
AND FIELDALE AROUND 650 PM...FIGSBORO...COLLINSVILLE...AND VILLA
HEIGHTS AROUND 655 PM AND MARTINSVILLE CITY AROUND 700 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3681 7955 3658 7979 3681 8021 3706 8005

RB
Local storm report, Aug 4, 6:39 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND DMG     RUPERT                  37.95N 80.68W
08/04/2010                   GREENBRIER         WV   PUBLIC

            LARGE TREE LIMBS DOWN, WEST END OF TOWN.

&&

BS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:52 AM EDTSpecial Weather StatementRNKAlleghany38 min
Aug 4, 8:22 AM EDTSpecial Weather StatementRNKAshe53 min
Aug 4, 9:30 AM EDTSpecial Weather StatementRNKSurry, Yadkin60 min
Aug 4, 4:10 PM EDTSevere Thunderstorm WarningRNKWatauga31 min
Aug 4, 4:14 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry43 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.